| Catalog Number |
00625006530 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
07/04/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a total hip procedure, the screws that were implanted to fix the cup fractured during implantation.The screw heads broke off and the screws could no longer be extracted.The threaded portions have been retained by the patient.Due diligence is in progress for this event; to date no additional information has been provided.
Additional Manufacturer Narrative
(b)(4).D10: medical product: unknown continuum multihole cup: catalog#ni, lot#ni; trilogy bone scr 6.5x20: catalog#00625006520, lot#66948761.G2: foreign: germany.The product will not be returned to zimmer biomet for investigation, as the product currently remains implanted.The investigation is in process.Upon receipt of additional information or completion of the investigation, a follow-up mdr be submitted.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; d4; d9; g3; h2; h3; h4; h6; h10; h11.Visual examination of the returned products identified returned fractured screw proximal ends.Screw heads show damage and signs of use on the taper below the head.One screw shows gouges and damage to the outer head diameter and taper.No other damage was noted.The second screw shows witness mark on the taper below the head from use.No other damage was noted.Head diameters measured within limits.Optical images from the fracture analysis of both screw fracture surfaces exhibit rotational river lines and hinge artifacts suggesting that both the screws possibly fractured due to torsional overload.Device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.Complaint sample was evaluated and the reported event was confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information at time of this report.